Hi. I got the depo provera shot around the first of this month (February). This is my first time having the shot. I was just wondering, can the shot cause my periods to be shorter than normal?? My periods usually last about 2-3 days, but for some reason, I was bleeding yesterday (February 17) but am not today (February 18). Help??
Once you've had 2 or maybe 3 shots, you will most likely find you don't bleed at all whilst on Depo. However, until your body adjusts within that time, you are likely to get all sorts of hormonal symptoms, such as those you'd get with a period or pregnancy, & your bleeding could be very erratic.
It could be anything from spotting to bleeding, or even brown or pink discharge.
It's worth seeing if it stops by the time you've had 3 shots, because if you stop getting the shot, you are likely to find that you trigger all of the same hormonal symptoms, whilst your body starts re-balancing your hormones again, as the Depo leaves it.
It's a wise idea to take a good quality calcium supplement whilst using Depo Provera, as it is known to think the bones & can cause osteoporosis in later life. The supplement should contain vitamin D & magnesium in the correct quantity/ratios to ensure that the calcium is absorbed into the bones. The best I've found in terms of that, is Osteocare.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Depo-Provera - got my first shot this morning, my period started yesterday then stopped, is this ok?
Posted 14 Feb 2012 • 1 answer
Posted 20 Sep 2015 • 1 answer
Posted 30 Nov 2015 • 1 answer
Posted 20 Apr 2016 • 1 answer
Posted 24 Aug 2017 • 1 answer